The Lamictal wouldn't cause serotonin syndrome. You'd need to be on a serotonin-activating drug to get that, and if all you're taking is lamictal, you're in the clear. Lamictal does have a weak affect on serotonin, but is more affective on sodium and amino acids. Plus, to get serotonin syndrome, "Serotonin syndrome most often occurs when two drugs that affect the body's level of serotonin are taken together at the same time. The drugs cause too much serotonin to be released or to remain in the brain area." You're not taking any at the moment, so I REALLY doubt you have seratonin syndrome. For example, if you were taking Zoloft and Effexor, you might have a slight chance of developing the syndrome, but you're not.
Naturally I'm not a doctor, but I think you should trust yours and give your new regimen a chance. Don't give up on the Zoloft before you've even had a chance to try it. And certainly don't go off to the lamictal without your doctor's help, that would only make you feel much, much worse.
Co-Moderator, Bipolar Forum